Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 93, NWS Northern Indiana

August 4, 2012Cass County, Miami County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 4, 2012, 3:55 PM EDT for Cass County, Miami County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 3:55 PM EDT (19:55 UTC)
Expired
Aug 4, 2012, 4:45 PM EDT
In force
50 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cass County, IN, Miami County, IN

The radar

The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3403 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WUUS53 KIWX 041955
SVRIWX
INC017-103-042045-
/O.NEW.KIWX.SV.W.0093.120804T1955Z-120804T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EDT SAT AUG 4 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CASS COUNTY IN NORTH CENTRAL INDIANA...
  WEST CENTRAL MIAMI COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 445 PM EDT

* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  6 MILES SOUTHWEST OF WALTON...OR 9 MILES SOUTH OF LOGANSPORT...AND
  MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WALTON AND LOGANSPORT...
  GRISSOM AFB...
  MEXICO AND PERU...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LINCOLN...ANOKA...ONWARD...ADAMSBORO...NEAD...NEW WAVERLY...WELLS...
HOOVER...TWELVE MILE AND FLORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE
TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.

&&

LAT...LON 4058 8638 4070 8638 4070 8642 4071 8643
      4092 8619 4074 8598 4057 8624 4057 8637
TIME...MOT...LOC 1955Z 224DEG 14KT 4064 8633
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
466 
WWUS53 KIWX 042009
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 PM EDT SAT AUG 4 2012

INC017-103-042045-
/O.CON.KIWX.SV.W.0093.000000T0000Z-120804T2045Z/
MIAMI IN-CASS IN-
409 PM EDT SAT AUG 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EASTERN CASS AND WEST CENTRAL MIAMI COUNTIES...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR WALTON...OR ABOUT 7 MILES SOUTHEAST OF LOGANSPORT...AND
MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRISSOM AFB...PERU...WALTON...MEXICO...ANOKA...ONWARD...
  ADAMSBORO...NEAD...NEW WAVERLY AND WELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS SEVERE 
THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE 
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A 
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

&&

LAT...LON 4061 8623 4070 8638 4092 8619 4074 8598
TIME...MOT...LOC 2008Z 224DEG 14KT 4068 8628
WIND...HAIL 60MPH 1.00IN

$$
201 
WWUS53 KIWX 042026
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EDT SAT AUG 4 2012

INC017-103-042045-
/O.CON.KIWX.SV.W.0093.000000T0000Z-120804T2045Z/
MIAMI IN-CASS IN-
426 PM EDT SAT AUG 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EAST CENTRAL CASS AND WEST CENTRAL MIAMI COUNTIES...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR WALTON...OR ABOUT 5 MILES WEST OF GRISSOM AFB...AND
MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRISSOM AFB...PERU...MEXICO...ONWARD...NEAD...WELLS...NEW
  WAVERLY...HOOVER AND FLORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS SEVERE 
THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE 
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A 
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

&&

LAT...LON 4061 8623 4067 8633 4089 8615 4074 8598
TIME...MOT...LOC 2025Z 234DEG 10KT 4067 8623
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:00 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 4, 2:00 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
200 PM EDT SAT AUG 4 2012

.AVIATION... /18 UTC TAFS/
RAPID DOWNSTREAM DESTABILIZATION FAVORING CONVECTIVE COMPLEX ACRS
ERN IA/NWRN IL INTO NWRN IN ABOUT 00 UTC...SPREADING EWD THROUGH THE
LATE EVE/ERLY NIGHT. CONCERN EARLY WRT SIG SFC WIND GUST POTNL WITH
STORMS ERLY THIS EVE...LESSER AT KFWA ONCE PARCELS BECOME INCSGLY
ELEVATED IN NATURE. POST FNTL COOLING/CYCLONIC FLOW/LAGGING WRN EDGE
OF HIR SFC DPS...PORTENDS TO STRATUS DEVLPMENT ERLY SUN AM.
INITIALLY HAVE INTRODUCED AS TEMPO LOW END MVFR/BLO FUEL ALT MET
CONDS. LATER ITERATIONS TO LKLY ASSESS FURTHER FOR PSBL LWRG INTO
IFR RANGE.

&&

.PREV DISCUSSION... /ISSUED 520 AM EDT SAT AUG 4 2012/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT

MAIN FOCUS THIS PERIOD REMAINS ON CHANCES FOR CONVECTION TODAY INTO
TONIGHT...AND THE SEVERE POTENTIAL LATER TONIGHT AS A SEASONABLY
STRONG UPPER TROUGH PROPAGATES EAST INTO THE REGION.

A THIN BAND OF SHOWERS ACROSS CENTRAL INDIANA LIFTING SLOWLY TO THE
NORTHEAST MAY CLIP OUR SERN ZONES THIS MORNING. THIS ACTIVITY IS
TIED TO A RATHER WEAK 850 HPA FRONT THAT HAS BEEN ENHANCED BY A
MID LEVEL VORT MAX MOVING THROUGH THE OH VALLEY. ISOLATED THUNDER
WILL BE POSSIBLE GIVEN MUCAPE VALUES NEAR 1000 J/KG. COVERAGE
LOOKS LIMITED AS WEAK MID LVL IMPULSE SHEARS OUT TO THE ESE. THE
REST OF THE FA SHOULD REMAIN DRY THIS MORNING WITH PATCHY GROUND
FOG POSSIBLE AROUND DAYBREAK.

LATE THIS AFTERNOON INTO THIS EVENING...DEEP MOISTURE (PWATS
EXCEEDING 2 INCHES) WITHIN A LOW LEVEL THETA-E RIDGE ACROSS THE
WESTERN OH AND MID MS VALLEYS WILL ADVECT NEWD INTO THE LOCAL AREA
IN RESPONSE TO UPPER MIDWEST 50-70 METER 12 HR HEIGHT FALLS.
INCREASING WAA/THETA-E ADVECTION COMBINED WITH PLENTY OF INSOLATION
SHOULD SUPPORT SBCAPE VALUES IN EXCESS OF 2500 J/KG WITH LITTLE/NO
CIN ANTICIPATED. A SFC WARM FRONT/OUTFLOW JUST IN ADVANCE OF A LEAD
CONVECTIVELY ENHANCED SHORTWAVE AND ASSOCIATED 40-50 KT MID LEVEL
JET MAX SHOULD REACH NEAR OUR SOUTHWESTERN ZONES BY LATER THIS
AFTERNOON. EXPECT ISO/SCT CONVECTION TO FIRE INVOF THIS WARM FRONT
(OR OUTFLOW FROM MID MS CONVECTIVE COMPLEX)...WITH TIMING/LOCATION
THE UNCERTAINTIES AT THIS POINT. DID OPT TO RAISE POPS A BIT IN THE
SW BTW 21-00Z...AND OPTED FOR MID CHC POPS 00-03Z ENTIRE AREA AS THE
WARM FRONT LIFTS INTO THE AREA. STRONGER FLOW/FORCING ALOFT WILL
INITIALLY LAG BACK ACROSS WI/IL INTO THE EVENING WHICH SHOULD LIMIT
ORGANIZATION SOMEWHAT...ESPECIALLY IN THE LATE AFTERNOON AND EARLY
EVENING...WITH HIGH INSTABILITY/LOW SHEAR ENVIRONMENT SUGGESTING AN
ISOLATED LARGE HAIL/DAMAGING WIND THREAT (MAINLY WEST OF INTERSTATE
69). HOWEVER...INCREASING 0-3 KM FLOW IN THE EVENING MAY SUPPORT A
BOWING SEGMENT WITH MORE WIDESPREAD DAMAGE WEST OF INTERSTATE 69.

LATE THIS EVENING INTO SUNDAY MORNING...THE AFOREMENTIONED EARLY
FALL LIKE NRN PLAINS POSITIVELY TILTED UPPER TROUGH WILL PROPAGATE
EWD INTO THE WESTERN/NORTHERN GREAT LAKES WITH STRONG DEEP LAYER
UPWARD QG PIVOTING INTO MI. 00Z MODEL TRENDS HAVE BEEN SLIGHTLY
SLOWER AND FARTHER NORTH WITH THIS FEATURE...WITH STRONG FORCING
ALOFT BYPASSING JUST NNW OF THE LOCAL AREA PER Q-VECTOR PROGS. STILL
WILL SEE FAVORABLE UPPER LEVEL DIVERGENCE WITHIN THE ENTRANCE REGION
OF A 100-110 KT 250 MB JET STREAK DOWNSTREAM OF THE TROUGH AXIS.
GIVEN THIS AND SUFFICIENT LINGERING INSTABILITY/MOISTURE ALONG/AHEAD
OF THE ASSOCIATED SFC CDFNT THINK CONVECTION SHOULD HOLD TOGETHER
THROUGH THE AREA DURING THIS TIME. AS A RESULT HELD ONTO LIKELY POPS
6-12Z...TAPERING OFF FROM NW TO SE AFTER 12Z. CHANCES STILL EXIST
FOR A MCS/SQUALL LINE AS THE UPPER TROUGH TAKES ON A MORE NEUTRAL
TILT ALLOWING STRONGER FLOW ALOFT TO CATCH UP WITH THE SFC COLD
FRONT. SPC HAS LOWERED PROBABILITIES A BIT GIVEN THE MORE APPARENT
SEPARATION OF STRONG FORCING/FLOW ACROSS THE UPPER MIDWEST/GREAT
LAKES AND DEEPER MOISTURE AND EXTREME INSTABILITY LOCKED UP IN THE
WARM SECTOR THAT SHOULD MAKE IT INTO AT LEAST OUR SRN ZONES. WILL
CONTINUE TO HIGHLIGHT THE SLIGHT RISK FOR SVR WX IN THE HWO. NO
CHANGES BEYOND SUNDAY MORNING AS DRIER/COOLER AIR FILTERS IN.

LONG TERM...MONDAY THROUGH FRIDAY

LOW LEVEL ANTICYCLONE WILL PROGRESS THROUGH THE SOUTHERN GREAT LAKES
REGION ON MONDAY. VERY DRY LOW/MID LEVEL AIRMASS WILL PERSIST ACROSS
THE REGION WHICH COMBINED WITH LINGERING SUBSIDENCE INVERSION WILL
MAKE EVEN DIURNAL CU HARD TO COME BY MONDAY AFTERNOON. THIS
SUBSIDENCE INVERSION WILL LIKELY LIMIT MIXING HEIGHTS TO BELOW 850
HPA...AND GENERALLY USED BLENDED GFS/NAM 900 HPA THERMAL PROGS MIXED
TO THE SFC FOR MONDAYS MAX TEMP FORECAST. GRADIENT SHOULD REMAIN
WEAK ENOUGH UNDER LOW LEVEL ANTICYCLONE TO SUPPORT WEAK LAKE BREEZE
FORMATION IN THE AFTERNOON THAT SHOULD KEEP IMMEDIATE LAKESHORE
AREAS IN THE UPPER 70S.

REMAINDER OF THIS FORECAST VALID PERIOD WILL BE CHARACTERIZED BY
CONTINUED NORTHWEST FLOW PATTERN WITH SERIES OF MID/UPPER LEVEL
PERTURBATIONS DROPPING INTO THE GREAT LAKES REGION. THE NEXT OF
THESE UPPER LEVEL SHORT WAVES...CURRENTLY TRACKING THROUGH NORTHERN
BC CANADA THIS MORNING...SHOULD REACH EASTERN ONTARIO TUESDAY
AFTERNOON ALLOWING ANOTHER COOL FRONT TO SLIP SOUTHWARD ACROSS
NORTHERN HALF OF THE AREA TUESDAY NIGHT/EARLY WEDNESDAY. PERSISTENCE
OF SOUTHEAST CONUS BROAD ANTICYCLONE WILL MAKE ANY APPRECIABLE LOW
LEVEL MOISTURE RETURN HARD TO COME BY AND THUS WILL KEEP THIS
FRONTAL PASSAGE DRY. BETTER CHANCES OF PRECIP FOR THE TUE NIGHT/WED
PERIOD SHOULD FOCUS WELL WEST INTO THE CENTRAL PLAINS WHERE A MORE
ROBUST LOW LEVEL JET AND MOISTURE TRANSPORT SHOULD BE FAVORED.

SOME LOW LEVEL MOISTURE CIRCUMNAVIGATING SOUTHEAST CONUS LOW LEVEL
RIDGING SHOULD PROVIDE WEAKER SURFACE BASED CIN BY WEDNESDAY
AFTERNOON...ESPECIALLY ACROSS NORTHERN HALF. A WEAK STALLED BOUNDARY
MAY ALSO STILL BE IN PLACE AS FRONTAL BOUNDARY WASHES OUT ACROSS THE
AREA. HOWEVER...PROSPECTS FOR ANY ISOLD CONVECTION ON WEDNESDAY
SHOULD RELY HEAVILY ON ANY SMALLER SCALE UPPER LEVEL DISTURBANCES
THAT DROP OUT OF THE NORTHERN PLAINS IN NORTHWEST FLOW ALOFT. GIVEN
LIMITED PREDICTABILITY AT THIS FORECAST DISTANCE...WILL KEEP
WEDNESDAY AFTERNOON DRY.

MEDIUM RANGE MODELS ARE STARTING TO COME INTO BETTER AGREEMENT IN
DROPPING A MORE VIGOROUS UPPER LEVEL SYSTEM FROM THE ARCTIC OCEAN
THROUGH WESTERN CANADIAN...AND THEN DEEPENING ACROSS NORTH CENTRAL
CONUS LATE IN THE PERIOD. MOISTURE AVAILABILITY REMAINS A BIG
QUESTION FOR THE THU-FRI PERIOD BUT WITH SOME BETTER AGREEMENT IN
LARGE SCALE PATTERN...AND FOR COLLAB PURPOSES...DID ADD SOME LOW
POPS THU NIGHT/FRI. NO MAJOR CHANGES TO TEMPERATURES THROUGH THE
PERIOD...GENERALLY STICKING NEAR SEASONABLE NORMS WITH TIGHT
THICKNESS GRADIENT REMAINING IN PLACE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...MARSILI
AVIATION...MURPHY
Hazardous weather outlook, Aug 4, 5:11 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 AM EDT SAT AUG 4 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-050915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
511 AM EDT SAT AUG 4 2012 /411 AM CDT SAT AUG 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL REACH THE MIDDLE TO UPPER 90S THIS
AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON INTO TONIGHT...BEST CHANCES WEST OF INTERSTATE 69 IN
INDIANA THIS EVENING INTO THE EARLY OVERNIGHT HOURS. DAMAGING
WINDS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED TO PUSH EASTWARD THROUGH NORTHWEST
OHIO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-050915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
511 AM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY
AFTERNOON...WITH SHOWERS AND THUNDERSTORMS LIKELY TONIGHT. STRONG
TO SEVERE STORMS ARE POSSIBLE SATURDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS AN ELEVATED RISK OF RIP CURRENTS SUNDAY INTO SUNDAY
EVENING.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY INTO
SUNDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 4, 3:48 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT SAT AUG 4 2012

INZ022-023-042015-
CASS IN-MIAMI IN-
348 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN CASS AND WESTERN MIAMI
COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WALTON...OR 9 MILES SOUTH OF
LOGANSPORT...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LOGANSPORT...
  GRISSOM AFB...
  WALTON...
  DEACON...
  LINCOLN...
  ANOKA...ONWARD AND NEW WAVERLY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4070 8638 4071 8641 4086 8625 4070 8604
      4058 8627 4058 8638
TIME...MOT...LOC 1948Z 224DEG 14KT 4063 8635

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:48 PM EDTSpecial Weather StatementIWXCass27 min
Aug 4, 4:17 PM EDTRip Current StatementIWX38 hr
Aug 4, 4:20 PM EDTSmall Craft AdvisoryIWX31 hr
Aug 4, 4:24 PM EDTSpecial Weather StatementIWXGrant21 min
Aug 4, 4:44 PM EDTSpecial Weather StatementIWXHuntington31 min
Aug 4, 4:49 PM EDTSpecial Weather StatementIWXMiami26 min
Aug 4, 4:51 PM EDTSpecial Weather StatementIWXMarshall24 min
Aug 4, 4:57 PM EDTSpecial Marine WarningIWX2 hr
Aug 4, 5:17 PM EDTSpecial Weather StatementIWXHuntington, Wells, Whitley28 min
Aug 4, 5:18 PM EDTSpecial Weather StatementIWXKosciusko, Marshall27 min
Aug 4, 5:35 PM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Saint Joseph, Starke70 min
Aug 4, 5:38 PM EDTSpecial Weather StatementIWXFulton52 min
Aug 4, 5:50 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski40 min
Aug 4, 6:03 PM EDTSpecial Weather StatementIWXAllen27 min
Aug 4, 6:08 PM EDTSevere Thunderstorm WarningIWXSaint Joseph52 min
Aug 4, 6:11 PM EDTSevere Thunderstorm WarningIWXMarshall, Saint Joseph, Starke49 min
Aug 4, 6:16 PM EDTSpecial Weather StatementIWXLaGrange29 min
Aug 4, 6:18 PM EDTTornado WarningIWXLaPorte, Saint Joseph42 min
Aug 4, 6:39 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble51 min
Aug 4, 7:01 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Miami, Wabash33 min
Aug 4, 7:12 PM EDTSevere Thunderstorm WarningIWXAllen, Kosciusko, Noble, Whitley48 min
Aug 4, 7:23 PM EDTSevere Thunderstorm WarningIWXGrant52 min
Aug 4, 7:29 PM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Wabash, Wells, Whitley46 min
Aug 4, 7:31 PM EDTSpecial Weather StatementIWXSteuben44 min
Aug 4, 7:40 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb50 min
Aug 4, 7:57 PM EDTAreal Flood AdvisoryIWXAllen, DeKalb, Steuben93 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.